Alert archive / Tennessee / Wind Advisories in 2008

Wind Advisory 24, NWS Morristown, TN

December 27, 20089 counties in Tennessee; Cherokee County, Clay County, North Carolina

NWS Morristown, TN issued this wind advisory at Dec 27, 2008, 3:10 PM EST for 9 counties in Tennessee; Cherokee County, Clay County, North Carolina. It was in force for 19 hr.

The area

The counties it named.

The facts

Issued
Dec 27, 2008, 3:10 PM EST (20:10 UTC)
Expired
Dec 28, 2008, 10:00 AM EST
In force
19 hr
Issued by
NWS Morristown, TN

Counties Cherokee County, NC, Clay County, NC, Blount County, TN, Carter County, TN, Cocke County, TN, Greene County, TN, Johnson County, TN, Monroe County, TN, Polk County, TN, Sevier County, TN, Unicoi County, TN

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 8.2 hours before the alert went out and 286 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2008-12-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2008-12-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 174 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
454 m above ground
0-6 km bulk shear
29 kt
0-1 km storm-relative helicity
174 m²/s²
0-3 km storm-relative helicity
207 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS74 KMRX 272010
NPWMRX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MORRISTOWN TN
310 PM EST SAT DEC 27 2008

...WINDY CONDITIONS OVER THE HIGHER ELEVATIONS TONIGHT AND EARLY
SUNDAY... 

.AN APPROACHING COLD FRONT WILL BRING WINDY CONDITIONS TO THE
HIGHER ELEVATIONS TONIGHT AND EARLY SUNDAY. EXPECT SOUTHWEST WINDS
OF 20 TO 30 MPH WITH GUSTS TO 45 MPH AT TIMES...MAINLY AT
ELEVATIONS ABOVE 2500 FEET. WINDS WILL TURN WESTERLY AND DIMINISH
BY MID MORNING SUNDAY.

NCZ060-061-TNZ018-041-043-045-047-072-074-087-102-280415-
/O.NEW.KMRX.WI.Y.0024.081227T2010Z-081228T1500Z/
CHEROKEE-CLAY-JOHNSON-COCKE SMOKY MOUNTAINS-SOUTHEAST GREENE-
UNICOI-SOUTHEAST CARTER-BLOUNT SMOKY MOUNTAINS-
SEVIER SMOKY MOUNTAINS-SOUTHEAST MONROE-EAST POLK-
INCLUDING THE CITIES OF...MURPHY...HAYESVILLE...MOUNTAIN CITY...
COSBY...CEDAR CREEK...ERWIN...ROAN MOUNTAIN...CADES COVE...
GATLINBURG...COKER CREEK...DUCKTOWN
310 PM EST SAT DEC 27 2008

...WIND ADVISORY IN EFFECT UNTIL 10 AM EST SUNDAY FOR THE HIGHER
ELEVATIONS... 

THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS ISSUED A WIND
ADVISORY FOR THE HIGHER ELEVATIONS...WHICH IS IN EFFECT UNTIL 10 AM
EST SUNDAY.

WINDS WILL BE SOUTHWEST AT 20 TO 30 MPH WITH GUSTS TO AROUND 45 MPH
AT TIMES OVER THE HIGHER ELEVATIONS. WINDS ARE EXPECTED TURN
WESTERLY AND DIMINISH BY AROUND 10 AM ON SUNDAY.

A WIND ADVISORY MEANS THAT WINDS OF 26 TO 39 MPH AND/OR GUSTS OF
40 TO 57 MPH ARE EXPECTED OR OCCURRING. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES...
SO USE CAUTION WHEN DRIVING.

$$
2 follow-up statements
000 
WWUS74 KMRX 280113
NPWMRX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MORRISTOWN TN
813 PM EST SAT DEC 27 2008

...WINDY CONDITIONS OVER THE HIGHER ELEVATIONS TONIGHT AND EARLY
SUNDAY...

.AN APPROACHING COLD FRONT CURRENTLY ALONG THE MISSISSIPPI RIVER WILL
BRING WINDY CONDITIONS TO THE HIGHER ELEVATIONS TONIGHT AND EARLY
SUNDAY. EXPECT SOUTHWEST WINDS OF 20 TO 30 MPH WITH GUSTS TO 45 MPH
AT TIMES...MAINLY AT ELEVATIONS ABOVE 2500 FEET. WINDS WILL TURN
WESTERLY AND DIMINISH BY MID MORNING SUNDAY.

NCZ060-061-TNZ018-041-043-045-047-072-074-087-102-280930-
/O.CON.KMRX.WI.Y.0024.000000T0000Z-081228T1500Z/
CHEROKEE-CLAY-JOHNSON-COCKE SMOKY MOUNTAINS-SOUTHEAST GREENE-
UNICOI-SOUTHEAST CARTER-BLOUNT SMOKY MOUNTAINS-
SEVIER SMOKY MOUNTAINS-SOUTHEAST MONROE-EAST POLK-
INCLUDING THE CITIES OF...MURPHY...HAYESVILLE...MOUNTAIN CITY...
COSBY...CEDAR CREEK...ERWIN...ROAN MOUNTAIN...CADES COVE...
GATLINBURG...COKER CREEK...DUCKTOWN
813 PM EST SAT DEC 27 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST SUNDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST SUNDAY. 

WINDS WILL BE SOUTHWEST AT 20 TO 30 MPH WITH GUSTS TO AROUND
45 MPH AT TIMES OVER THE HIGHER ELEVATIONS. WINDS ARE EXPECTED
TURN WESTERLY AND DIMINISH BY AROUND 10 AM ON SUNDAY.

A WIND ADVISORY MEANS THAT WINDS OF 26 TO 39 MPH AND/OR GUSTS OF
40 TO 57 MPH ARE EXPECTED OR OCCURRING. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES...
SO USE CAUTION WHEN DRIVING.

$$

HW
000 
WWUS74 KMRX 280701
NPWMRX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MORRISTOWN TN
201 AM EST SUN DEC 28 2008

...WINDY CONDITIONS OVER THE HIGHER ELEVATIONS EARLY TODAY...

.AN APPROACHING COLD FRONT WILL BRING WINDY CONDITIONS TO THE
HIGHER ELEVATIONS EARLY TODAY. EXPECT SOUTHWEST WINDS OF 20 TO 30
MPH WITH GUSTS TO 45 MPH AT TIMES...MAINLY AT ELEVATIONS ABOVE 2500
FEET. WINDS WILL TURN WESTERLY AND DIMINISH BY MID MORNING.

NCZ060-061-TNZ018-041-043-045-047-072-074-087-102-281500-
/O.CON.KMRX.WI.Y.0024.000000T0000Z-081228T1500Z/
CHEROKEE-CLAY-JOHNSON-COCKE SMOKY MOUNTAINS-SOUTHEAST GREENE-
UNICOI-SOUTHEAST CARTER-BLOUNT SMOKY MOUNTAINS-
SEVIER SMOKY MOUNTAINS-SOUTHEAST MONROE-EAST POLK-
INCLUDING THE CITIES OF...MURPHY...HAYESVILLE...MOUNTAIN CITY...
COSBY...CEDAR CREEK...ERWIN...ROAN MOUNTAIN...CADES COVE...
GATLINBURG...COKER CREEK...DUCKTOWN
201 AM EST SUN DEC 28 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST THIS MORNING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST THIS MORNING. 

WINDS WILL BE SOUTHWEST AT 20 TO 30 MPH WITH GUSTS TO AROUND
45 MPH AT TIMES OVER THE HIGHER ELEVATIONS. WINDS ARE EXPECTED
TURN WESTERLY AND DIMINISH BY AROUND 10 AM.

A WIND ADVISORY MEANS THAT WINDS OF 26 TO 39 MPH AND/OR GUSTS OF
40 TO 57 MPH ARE EXPECTED OR OCCURRING. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES...
SO USE CAUTION WHEN DRIVING.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Morristown, TN wrote its last area forecast discussion before this wind advisory went out at Dec 27, 2:47 PM EST, 23 minutes earlier.

Area forecast discussion, Dec 27, 2:47 PM EST, 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MORRISTOWN TN
247 PM EST SAT DEC 27 2008

.SHORT TERM...(TONIGHT AND SUNDAY)...COLD FRONT WILL APPROACH LATE
TONIGHT AND WILL PUSH THROUGH OUR AREA DURING SUNDAY.  EXPECT RAIN
TO MOVE INTO AT LEAST WESTERN AREAS LATE TONIGHT...AND RAIN SHOULD
END FROM WEST TO EAST LATE MORNING AND THROUGH THE AFTERNOON
SUNDAY.  LOOKS LIKE INSTABILITY WILL BE LACKING...SO WHILE MAY BE A
FEW RUMBLES OF THUNDER WILL GO WITH PREVIOUS FORECAST AND KEEP
MENTION OUT FOR NOW.  WITH STRONG LOW LEVEL JET OVER THE AREA
TONIGHT...WILL ISSUE WIND ADVISORY FOR HIGHER ELEVATION OF E TN AND
SW NC MOUNTAINS.  SHOULD SEE CLEARING FROM WEST TO EAST DURING
AFTERNOON ON MONDAY.  MAV TEMPS GENERALLY LOOK REASONABLE...SO JUST
A FEW TWEAKS.

.LONG TERM...(SUNDAY NIGHT THROUGH SATURDAY)...DRYING TREND COMMENCES
FOLLOWING DEPARTING COLD FRONT AS UPPER FLOW DEAMPLIFIES INTO A
NEARLY ZONAL FLOW. WEAK SHORT WAVE WITH LITTLE ACCOMPANYING MOISTURE
STILL PROJECTED TO TRANSLATE THROUGH THE REGION ON WEDNESDAY.
CONTINUED SLIGHT CHANCE POPS FOR MAINLY THE HIGHER TERRAIN WITH THIS
FEATURE. NEXT SIGNIFICANT SYSTEM POISED TO APPROACH THE SOUTHERN
APPALACHIANS BY FRIDAY. TIMING DIFFERENCES AMONG THE MODELS AND
ENSEMBLES PRECLUDE PINPOINTING THE EXACT PERIOD THIS WILL OCCUR
HOWEVER. THUS HAVE CONTINUED CHANCE POPS SPREAD ACROSS SEVERAL
PERIODS. FOR TEMPS...GENERALLY FOLLOWED MAV/GFSX GUIDANCE FAIRLY
CLOSELY.

&&

.PRELIMINARY POINT TEMPS/POPS...
CHATTANOOGA AIRPORT, TN             53  56  38  59  30 /  70  80   0  10   0
KNOXVILLE MCGHEE TYSON AIRPORT, TN  53  54  36  59  31 /  60  80   0  10   0
OAK RIDGE, TN                       51  53  35  55  30 /  60  80   0  10   0
TRI CITIES AIRPORT, TN              46  57  31  53  28 /  40  80  10  10   0

&&

.MRX WATCHES/WARNINGS/ADVISORIES...
NC...WIND ADVISORY UNTIL 10 AM EST SUNDAY FOR THE FOLLOWING ZONES:
     CHEROKEE...CLAY.

TN...WIND ADVISORY UNTIL 10 AM EST SUNDAY FOR THE FOLLOWING ZONES:
     BLOUNT SMOKY MOUNTAINS...COCKE SMOKY MOUNTAINS...EAST
     POLK...JOHNSON...SEVIER SMOKY MOUNTAINS...SOUTHEAST
     CARTER...SOUTHEAST GREENE...SOUTHEAST MONROE...UNICOI.

VA...NONE.
&&

LDW/LCM
Hazardous weather outlook, Dec 27, 5:30 AM EST, 9 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MORRISTOWN TN
530 AM EST SAT DEC 27 2008

NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002-
005-006-008-281100-
CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS-
SULLIVAN-JOHNSON-MORGAN-ANDERSON-UNION-GRAINGER-HAMBLEN-
NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-NORTHWEST GREENE-
SOUTHEAST GREENE-WASHINGTON TN-UNICOI-NORTHWEST CARTER-
SOUTHEAST CARTER-ROANE-LOUDON-KNOX-JEFFERSON-NW BLOUNT-
BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-SEVIER SMOKY MOUNTAINS-
SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN-NORTHWEST MONROE-
SOUTHEAST MONROE-MARION-HAMILTON-BRADLEY-WEST POLK-EAST
POLK-LEE-WISE-SCOTT-RUSSELL-WASHINGTON-
530 AM EST SAT DEC 27 2008 /430 AM CST SAT DEC 27 2008/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST NORTH
CAROLINA...EAST TENNESSEE AND SOUTHWEST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
HOWEVER...A LOW PRESSURE SYSTEM AND ASSOCIATED COLD FRONT WILL PASS
THROUGH THE AREA TONIGHT INTO EARLY SUNDAY. SOUTHERLY WINDS AHEAD OF
THE FRONT WILL BE STRONG AND GUSTY...ESPECIALLY IN THE HIGHER
ELEVATIONS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

Nearby

Wind Advisories in Tennessee, 2008Wind Advisories in North Carolina, 2008Every wind advisory in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.